Alert archive / Wisconsin / Special Weather Statements in 2025
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 9, 2025, 7:13 AM CDT for Lincoln County, Marathon County, Oneida County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2025, 7:13 AM CDT (12:13 UTC)
- Expired
- Aug 9, 2025, 8:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Green Bay, WI
- Hail
- 0.50 in
- Wind
- 40
Counties Lincoln County, WI, Marathon County, WI, Oneida County, WI
The radar
The Green Bay radar (KGRB), 164 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1553 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
195
WWUS83 KGRB 091213
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
713 AM CDT Sat Aug 9 2025
WIZ010-018-030-035-036-091315-
Wood WI-Marathon WI-Portage WI-Oneida WI-Lincoln WI-
713 AM CDT Sat Aug 9 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN WOOD...NORTHWESTERN
PORTAGE...LINCOLN...MARATHON AND CENTRAL ONEIDA COUNTIES THROUGH 815
AM CDT...
At 712 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Willow Lake to near Rib Lake to near
Loyal. Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Abbotsford, Tripoli, and Willow Reservoir around 720 AM CDT.
Spencer and New Wood Wildlife Area around 725 AM CDT.
Tomahawk around 735 AM CDT.
Newbold and Gilbert around 740 AM CDT.
Rhinelander, Woodboro, and Birch Trails Girl Scout Camp around 745
AM CDT.
Merrill, Council Grounds State Park, and Crystal Lake Scout
Reservation around 750 AM CDT.
Harrison around 755 AM CDT.
Wausau and Dutch Corners around 805 AM CDT.
Other locations impacted by these storms include Big Eau Pleine
County Park, Moon, Harshaw, Blenker, Fenwood, Otter Lake Campground,
Doering, Knowlton, Roosevelt, and Mc Naughton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
4570 9004 4574 9002 4585 8926 4547 8938
4547 8943 4459 8947 4459 9031
TIME...MOT...LOC 1212Z 254DEG 35KT 4568 8996 4528 9021 4478 9053
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
GKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 9, 6:46 AM CDT, 27 minutes earlier. Its key messages:
- There is a slight risk of severe thunderstorms and excessive rainfall today and early tonight. Strong to locally damaging winds and flash flooding in urban areas will be the primary concerns through tonight. The greatest severe weather and flooding potential is expected from the Fox Valley eastward to the lakeshore from mid-afternoon through mid-evening.
- Thunderstorms with heavy rainfall will bring a continued threat of urban flooding to parts of central and east central WI Sunday and Sunday night.
- Gusty south winds and building waves will result in hazardous boating and swimming conditions on Lake Michigan from early this morning through this evening.
Area forecast discussion, Aug 9, 6:46 AM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 646 AM CDT Sat Aug 9 2025 Updated aviation portion for 12Z TAF issuance .KEY MESSAGES... - There is a slight risk of severe thunderstorms and excessive rainfall today and early tonight. Strong to locally damaging winds and flash flooding in urban areas will be the primary concerns through tonight. The greatest severe weather and flooding potential is expected from the Fox Valley eastward to the lakeshore from mid-afternoon through mid-evening. - Thunderstorms with heavy rainfall will bring a continued threat of urban flooding to parts of central and east central WI Sunday and Sunday night. - Gusty south winds and building waves will result in hazardous boating and swimming conditions on Lake Michigan from early this morning through this evening. && .DISCUSSION... Issued at 433 AM CDT Sat Aug 9 2025 Despite a pronounced inversion between 800-700 mb on forecast soundings and 700 mb temperatures of +11 to +13 C covering the forecast area, small pockets of thunderstorms broke out overnight. Most of the storms developed in association with a compact vort max, and within the corridor of a 35-40 knot LLJ. Even though MUCAPE of 1500-2500 j/kg was present, weak deep layer shear of 10 to 20 kts was a limiting factor for severe weather. As predicted, a line of strong thunderstorms was developing in eastern MN early this morning, and this was expected to work its way into NC/C WI this morning. Heat Concerns Today...Increasing clouds and periods of showers and thunderstorms will result in cooler temperatures than yesterday, with heat indices only reaching the lower to middle 90s in parts of eastern WI. As a result, there should not be any need to issue additional Heat Advisory headlines today. As the cold front shifts southeast of the area, more comfortable temperatures are anticipated by early next week, though readings will remain above normal for most locations. Precipitation/Thunderstorm Trends...A line of thunderstorms over parts of eastern MN and northwest WI is expected to reach NC WI shortly after 12z/Sat, but should weaken as it encounters weaker deep layer shear and instability. If this convection and associated cloud cover persists well into the morning, it could diminish our severe threat this afternoon/evening. At this point, it still appears that additional convection will develop as a cold front arrives this afternoon and evening. The best instability should be present from the Fox Valley to the lakeshore, and some of the CAMs show the most robust convection occurring there from mid-afternoon through mid-evening. A very moist air mass (PWATS of 1.75 to 2.25 inches) will set up across the southeast half of the forecast area tonight through Sunday night, with periods of torrential rainfall possible, especially as short-wave troughs move through. Probabilistic forecasts support rainfall totals between 1.5 and 3 inches from the Fox Valley to the lakeshore. Considered issuing a Flood Watch for possible urban flash flooding, but confidence was still not high enough to pull the trigger on a headline. A secondary cold front and upper trough will move through early next week, bringing additional thunderstorm chances. Quieter weather looks to return by mid-week, though that may be short-lived. Small Craft Advisory and Beach Hazards Today...Persistent gusty south winds will cause waves to build to 4-6 feet on Lake Michigan starting early this morning and continuing through this evening. This will result in hazardous boating conditions for small craft and dangerous swimming conditions. Small Craft Advisories and Beach Hazards Statements are in effect on Lake Michigan. && .AVIATION...for 12Z TAF Issuance Issued at 639 AM CDT Sat Aug 9 2025 A line of strong thunderstorms will move through NC/C WI this morning, but should weaken as they shift into eastern WI during the late morning/early afternoon. Additional storms may develop ahead of a cold front this afternoon and evening, but confidence in this happening is not high, as stabilization and cloud cover from the morning convection could hinder redevelopment. Any storms that do develop could produce strong winds and torrential rainfall. Most of the shower and thunderstorm activity should be focused over the southeast part of the forecast area tonight, but locations farther northwest could see extensive low stratus and and fog development overnight. LLWS will taper off quickly this morning, but south winds will become gusty during the day. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement through late tonight for WIZ022-040-050. && DISCUSSION.....Kieckbusch AVIATION.......Kieckbusch
Hazardous weather outlook, Aug 9, 3:28 AM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 328 AM CDT Sat Aug 9 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-100830- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 328 AM CDT Sat Aug 9 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms across much of the forecast area. A line of thunderstorms developing in eastern MN could bring some strong wind gusts as it moves through parts of north central and central Wisconsin this morning. Additional storms will likely develop ahead of a cold front as it moves through the forecast area this afternoon and evening. A few severe storms with damaging winds and torrential rainfall will be possible, especially in parts of central and east central Wisconsin, including the Fox Valley, from mid-afternoon through mid-evening. Localized urban flooding will be possible. There is an increased risk of rip currents on Lake Michigan beaches from early this morning through this evening. A Beach Hazards Statement has been issued. .DAYS TWO THROUGH SEVEN...Sunday through Friday Additional rounds of thunderstorms will be possible Sunday into Sunday night, especially over the southeast half of the forecast area. While the threat of severe storms is fairly low during this period, there is potential for torrential rainfall and urban flooding in parts of central and east central Wisconsin. Additional thunderstorms will be possible at times during the early part of the next work week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and this evening. LMZ521-522-541>543-100830- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 328 AM CDT Sat Aug 9 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Gusty south winds and high waves will likely result in conditions hazardous to small craft from early this morning through this evening. A Small Craft Advisory has been issued for the Lake Michigan nearshore waters. There will be a chance of thunderstorms this afternoon and tonight. The stronger storms will be capable of producing gusty winds and torrential rainfall. Any thunderstorms that develop will pose a threat to mariners. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms will be possible at times from Sunday through Sunday night, and at times early next week. Any thunderstorm could pose a threat to mariners. Kieckbusch
In the hours before
Special weather statement, Aug 9, 7:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
713 AM CDT Sat Aug 9 2025
WIZ010-018-030-035-036-091315-
Wood WI-Marathon WI-Portage WI-Oneida WI-Lincoln WI-
713 AM CDT Sat Aug 9 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN WOOD...NORTHWESTERN
PORTAGE...LINCOLN...MARATHON AND CENTRAL ONEIDA COUNTIES THROUGH 815
AM CDT...
At 712 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Willow Lake to near Rib Lake to near
Loyal. Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Abbotsford, Tripoli, and Willow Reservoir around 720 AM CDT.
Spencer and New Wood Wildlife Area around 725 AM CDT.
Tomahawk around 735 AM CDT.
Newbold and Gilbert around 740 AM CDT.
Rhinelander, Woodboro, and Birch Trails Girl Scout Camp around 745
AM CDT.
Merrill, Council Grounds State Park, and Crystal Lake Scout
Reservation around 750 AM CDT.
Harrison around 755 AM CDT.
Wausau and Dutch Corners around 805 AM CDT.
Other locations impacted by these storms include Big Eau Pleine
County Park, Moon, Harshaw, Blenker, Fenwood, Otter Lake Campground,
Doering, Knowlton, Roosevelt, and Mc Naughton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
4570 9004 4574 9002 4585 8926 4547 8938
4547 8943 4459 8947 4459 9031
TIME...MOT...LOC 1212Z 254DEG 35KT 4568 8996 4528 9021 4478 9053
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GKThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:33 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon, Oneida | 42 min |
| Aug 9, 8:20 AM CDT | Special Weather Statement | GRB | Forest | 40 min |
| Aug 9, 8:33 AM CDT | Special Weather Statement | GRB | Langlade | 27 min |
| Aug 9, 9:28 AM CDT | Flood Watch | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Portage and 4 more | 7 hr |
| Aug 9, 10:53 AM CDT | Areal Flood Advisory | GRB | Langlade, Lincoln, Marathon, Menominee, Portage, Shawano and 1 more | 3 hr |
| Aug 9, 12:13 PM CDT | Special Weather Statement | GRB | Portage, Wood | 62 min |
| Aug 9, 12:18 PM CDT | Special Weather Statement | GRB | Brown | 42 min |
| Aug 9, 1:00 PM CDT | Special Weather Statement | GRB | Oconto | 45 min |
| Aug 9, 1:03 PM CDT | Special Marine Warning | GRB | 57 min | |
| Aug 9, 1:11 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Waushara, Winnebago | 36 min |
| Aug 9, 1:44 PM CDT | Special Weather Statement | GRB | Waupaca | 31 min |
| Aug 9, 1:56 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano, Waupaca | 34 min |
| Aug 9, 2:06 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee | 39 min |
| Aug 9, 2:16 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Outagamie, Shawano, Waupaca | 44 min |
| Aug 9, 2:20 PM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 40 min |
| Aug 9, 2:30 PM CDT | Special Marine Warning | GRB | 60 min | |
| Aug 9, 2:32 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Outagamie, Winnebago | 43 min |
| Aug 9, 2:34 PM CDT | Special Marine Warning | GRB | 66 min | |
| Aug 9, 2:40 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee | 50 min |
| Aug 9, 2:42 PM CDT | Tornado Warning | GRB | Brown, Calumet | 10 min |
| Aug 9, 2:56 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc, Oconto | 34 min |
| Aug 9, 3:24 PM CDT | Special Weather Statement | GRB | Manitowoc | 51 min |
| Aug 9, 3:24 PM CDT | Special Weather Statement | GRB | Kewaunee | 51 min |
| Aug 9, 3:28 PM CDT | Special Marine Warning | GRB | 62 min | |
| Aug 9, 3:32 PM CDT | Special Marine Warning | GRB | 118 min | |
| Aug 9, 3:35 PM CDT | Special Marine Warning | GRB | 25 min | |
| Aug 9, 3:46 PM CDT | Severe Thunderstorm Warning | GRB | Door | 44 min |
Nearby
Special Weather Statements in Wisconsin, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.